|The dark before the dawn. Sanur January 2011
A few days ago I wrote about the news item warning of side effects of an anti-depressant called Efexor (compulsive gambling addiction). I knew I’d taken it, but I couldn’t remember when, even though I remember its effects all too well.
Today I’ve found my diary for May 2003, starting on Efexor. “Anxiety, nausea, stomach upsets, vision difficulty, prostate constriction, difficulty urinating.” I stuck it out until Thursday 7 August, but had to stop. I can’t believe I went on so long.
I’ve just found the further details of the next anti-depressant drug I was prescribed, the one I wrote about last week. It was 8 August 2003, and the drug I took wasn’t Efexor, it was Edronax.
Guess what I’ve got in my cupboard at this moment? A packet of Edronax, prescribed only a month ago! Luckily, I didn’t start them.
Friday 8 August 2003 – started Edronax – UGH! Stomach upset, mild nausea, chills, shivers, back to bed for 1 hour. Can’t face taking second tablet.
Saturday 9 August: After breakfast, again, UGH! Stomach churning, upset, chills, shivers, woozy.
Later: wobbly, slow. Second tablet, couldn’t face food or drink.
Rotten night – floods of dreams. COLD feet. Couldn’t get them warm. Woke at 3am and very poor sleep afterwards.
Sunday 10 August: Can’t face tablet this morning. Breakfast OK. Still woozy, tired, headache, stomach upset. Lunch at Meryl’s place. [This is where I wrote about feeling disembodied, weird, having to drive home.]
3.30pm took 1x Edronax. UGH! Awful feeling. Tense, stomach upset, anxious, scared. Continued to bed time 9.30pm. Chills, shivers, distress.
Awful sleep, masses of dreams, waking every 1/2 hr to 1 hr, sweating, feet ice cold.
Monday 11 August 2003: work at TVW [how did I do it?]
Effects of Edronax slowly wearing off, but excessive sweating! Even in COLD evening, still sweating.
Tuesday 12 August: poor sleep again but not as bad. It’s wearing off. Sweating still.
3pm: saw Dr W… — Stop for 1 month or more (my suggestion).
Thursday 14 August: Feeling much better.
So there it was, August 2003, burned into my memory, a week or so of terror and sweating.
And I’ve got a packet of this awful drug at my side right now, prescribed only a month ago!
Is this coincidence or my psychic abilities again? In yesterday’s Weekend West, Saturday 28 July 2012, there was an ad at about page 7:
The Captain Stirling Medical Centre is going to get a call from me. I’m not on antidepressant medication now, but this is too good a story to keep secret. I’ve got them all diarised.
What a lucky escape!